MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026); Device Fell (4014)
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end-user described having pulled in forward (facing vehicle) on the platform lift, and while lifting the platform off the ground, they described hearing a "click" and the chair rolled backwards.The end-user claims the protective flap at the end-of the platform did not stop the chair from rolling off the end where they described falling approximately 2-2.5 feet to the ground.End-user stated the device landed and rested on the headrest and rear suspension arms.End-user reported having been admitted to the hospital where they were diagnosed as having sustained a brain contusion.Permobil representatives inspected the device, finding it fully operational with no indications of a device failure having occurred.Permobil was unable to recreate the reported involuntary movement as described and the end-user reported the device had not had any recurring issues after that initial event.The end-user reports having left the device powered on while on the platform.Permobil recommended the device should be powered off when on a lift to avoid the potential for accidental activation of drive controls.Permobil was unable to confirm a device failure having occurred and is unable to determine a root cause without speculation.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
While end-user was in process of using a vertical platform lift installed on their van, they reportedly heard the electric brake "click" and the device rolled backwards, off the platform, falling approximately 2-2.5' to the ground which resulted in injuries to the end-user requiring hospitalization.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key12416701
Report Number1221084-2021-00029
Device Sequence Number14547352
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;